Alert archive / North Carolina / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Sep 24, 2007, 1:02 PM EDT for Clay County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2007, 1:02 PM EDT (17:02 UTC)
- Expired
- Sep 24, 2007, 4:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
- Flood severity
- Unknown
County Clay County, NC
The radar
The Knoxville radar (KMRX), 128 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMRX 241713
FFWMRX
NCC043-242000-
/T.NEW.KMRX.FF.W.0001.070924T1702Z-070924T2000Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...TEST
NATIONAL WEATHER SERVICE MORRISTOWN TN
102 PM EDT MON SEP 24 2007
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR A DAM FLOODGATE
RELEASE IN...
CLAY COUNTY IN SOUTHWEST NORTH CAROLINA...
THIS INCLUDES THE CITY OF HAYESVILLE...
* UNTIL 400 PM EDT
* THIS IS A TEST MESSAGE. AT 102 PM EDT...THE FLOODGATES ON THE XXX
DAM WERE OPENED CAUSING FLASH FLOODING DOWNSTREAM ON THE XXX RIVER.
* THIS IS A TEST MESSAGE. AFFECTED LOCATIONS INCLUDE HAYESVILLE
THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.
LAT...LON 3497 8361 3498 8363 3498 8378 3503 8385
3516 8372 3515 8365 3507 8357 3503 8353
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 11:00 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 24, 11:00 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1100 AM EDT MON SEP 24 2007 .DISCUSSION...HIGH PRESSURE CONTINUES TO DOMINATE AREA WEATHER FOR ANOTHER DRY...SUNNY AND HOT DAY. AFTERNOON TEMPERATURES WILL REACH INTO THE LOW 90S ACROSS MUCH OF THE TN VALLEY FOR NEAR RECORD HIGHS. ALL LOOKS GOOD IN THE CURRENT FORECAST...NO UPDATES EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 93 68 91 66 87 / 0 0 0 10 30 KNOXVILLE AIRPORT, TN 93 65 90 65 86 / 0 0 0 10 20 OAK RIDGE, TN 93 65 90 65 86 / 0 0 0 10 30 TRI CITIES AIRPORT, TN 91 60 89 60 85 / 0 0 0 10 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Sep 24, 3:40 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 340 AM EDT MON SEP 24 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-250745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 340 AM EDT MON SEP 24 2007 /240 AM CDT MON SEP 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.